I just found the allergy page here ! I am going to post here and see if anyone has advice for me... My story begins on Thurs Jan 13, When I visited my primary care doctor for a cyst on my scalp that was draining. Also I belive a Gland? behind my right ear was swollen, in reaction to the scalp thing. I have a history of allergies to antibiotics, but as far as we knew I could tolerate Clindamycin. So she decide to prescribe me Clindamycin 300mg three times a day. I took the fist two doses okay, but then started feeling as if i might have a reation? The very next pill is the one that did it to me... as the advice nurse said if you can continue to take the medicine try to but that was about it for me. Started experiencing the same reaction I have had in the past to doxycycline, vancomycin, azithromycin, pencillin, keflex, and co-trimoxazole.I want to stress this reaction sometimes comes with a faint rash sometimes not at all. The nature of it being rather a burning sensation under the skin which is not visible, there is no hives, blisters sometimes not even a rash at all. The only thing that seems to help during this reaction is a steroid skin cream they gave me one time it works wonders ! But now I am day 3 going on 4 and I am going so crazy ! The pain and the burning is allmost too much to bear. these reactions in the past have went anywhere from 3 days to three weeks AFTER i stop taking the offending drug. I am so miserable right now, and the worst part is no one, not the doctors not my family nobody understands what im going through least of all me!? If it is a true allergic reaction, why no hives? rash? Just a very sick feeling, burning under the skin which is the worst on my hands, soles of my feet, lips eyes and girly parts. Benydryl seems to make little different, steroids seem to kinda help. On Sat evening I went to urgent Care where they gave me 20 mg prednisone and a perscription for 4 more tablets of the same, The Next night I went back in total Pain, to be told to take 2 of the tablets a day I have taken them and I am still burning !!! I am so sorry this post is so long, I think i just want to know if I am truly crazy or if anyone has ever heard of such a thing before? My Doctor called this morning and says what ever it is its not life threatening, If my throat closes up it would be different. My only consolation is my faith in God, and the fact in the past these reactions have allways resolved within a few weeks with no long term effects. But I wish to find an answer someday to find out if its a allergy or a hyper sensitive thing or what and what I can do about it. I am an active happy mom of a two yr old and I feel like my life is ruined I get bacterial infections and there is no help for me if the antibotics do this, and it is the most intense pain like a sunburn, omg. Anyway thank you for letting me vent Please any advice or Prayers I will gladly take I will try anything, thank you !
Hi Melly, I am suffering from a burning itchiness after taking Amoxicillin, but do not know whether it is a reaction to the drug or 5 titanium implants I had inserted into my upper jaw 6 weeks ago. Other than the horrible itching/ burning condition I am well. I am investigating the Melisa blood test and will speak to my Dr next week to try and get to the bottom of it (no pun intended!) I have reacted to medication before with hives ,but recovered quickly with anti histamine tablets. Hope you feel well soon. It is miserable when your skin is burning as though scorched by the sun. Philip
Yep... that's what it is ! Like a really jacked up sunburn ! My guess would be it is the antibiotics.... titanium is chosen for it suitability for use in the human body ! I had the same reaction to Amox too :( I hope you are healing quickly ! I am feeling better today... It is a miracle. I just kept praying and praying and popping the bennies, lol. And it seemed to reach a peek and then just today Ive felt relief and all the hot areas are now cool and look much less angry ! You could really feel heat radiating from my skin tho no hives just a "flushing" kinda rash. You poor Guy I hope it is OK if I pray for you, you sound like you have been through so much ! Hope those plates heal, and yes hope your hives are completely gone and you feel much better. I am going back to the allergist as soon as feasible, I am going to press for any tests that can help sort this out. Thank you for your reply and get better soon !
Was anyone here ever able to get diagnosed correctly? I too am suffering, several weeks now, with the burning itching skin with very little signs of a rash. Been through test after test with no diagnosis. I am now beginning to suspect a 10 day course I took of Doxycyline although the itching didn't start until I was on the last day of Doxy. I have taken Doxy before with no issues. I also have very enlarged lymph nodes all over my body which could just be my body reacting to the burning itch. Lymphoma has already been rules out. Just curious if anyone else had enlarged lymph nodes and whether or not you were able to positively identify Doxy as the culprit.
Hey Hun !
No suck luck :( I have Kaiser... If they dont see a rash, it does not exist :) Anyway feel free to contact me I can only tell you what has worked for me to speed healing and give you some encouragement. The only good thing I can say if whatever it is it wont kill you... Its a severe reaction but its a skin reaction and it does get better. Ive had the symptoms many times now and I'm still here which I dident know when I first had it I thought I was dying I burned so bad ! But it goes away I promise. Ive never been able to get a diagnosis in fact Kaiser doctors roll their eyes and say its all in your head but it is not... I had one doctor tell me she believes me its a real sensation but she simply did not know what to call it or how to help. It will get better just hang in there !
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.